Oklahoma, 2021

Tornado and Flash Flooding in Oklahoma, May 27, 2021

May 27, 2021 · NWS TSA · 38 events in 13 counties and zones

Severe thunderstorms developed across eastern Oklahoma during the afternoon of the 27th, near an outflow boundary from previous storms, and ahead of a cold front. These storms eventually organized into a line and moved through southeastern Oklahoma during the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms developed across eastern Oklahoma during the afternoon of the 27th, near an outflow boundary from previous storms, and ahead of a cold front. These storms eventually organized into a line and moved through southeastern Oklahoma during the evening. A tornado, large hail up to baseball size, and damaging wind occurred as the storms moved through the area. Some of the thunderstorms moved repeatedly over the same areas, and produced very heavy rainfall rates, which resulted in flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 27, 1:14 PM CST, 41 minutes earlier.

Area forecast discussion, May 27, 1:14 PM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
214 PM CDT Thu May 27 2021

.DISCUSSION...
Widespread strong to severe thunderstorms ongoing are expected to
continue across eastern Oklahoma into the evening hours. It
appears there will be multiple rounds of storms for northeastern
Oklahoma over the next several hours with all hazards possible
including a few tornadoes and some very large hail possible as the
atmosphere becomes even more unstable this afternoon. An outflow
boundary is currently emanating from the convection north of I-44
and is propagating southward toward the I-44 corridor. Where this
boundary sets up later this afternoon will serve as a focus for an
enhanced tornado risk somewhere over northeastern Oklahoma.
Current low level wind fields aren't too supportive of a big
tornado threat, but some localized areas near the boundary will
become more supportive as low level winds back some toward this
evening. One of the driving factors will be storm mode by the
time, as the storms transition to a southeastward advancing MCS
this evening and into the overnight hours. If storms can remain
discrete enough later this afternoon, a localized tornado risk
will exist along and south of the outflow boundary through the
evening hours. Tornadoes will remain possible along the leading
edge of the line as it moves into western Arkansas and far
southeast Oklahoma later this evening and tonight. The flooding
risk will be of concern this afternoon and evening as well as
storms train over the same areas and more storms develop and move
through with the cold front currently moving into northwest
Oklahoma. Anomalously high PWAT values will favor very high
rainfall rates and locally 5-6 inches of rain will be possible
through this evening in some locations.

Past tonight, the front will largely push south of the forecast
area by Friday morning ushering in some cooler and drier
conditions for the holiday weekend. A few showers and storms will
remain possible across far southern Oklahoma throughout the day
Friday, but any severe risk looks like it will stay south of the
Red River Friday afternoon. Surface high pressure will settle into
the area Friday night and Saturday morning. That along with some
clearing skies will allow temperatures to drop into the 40s for
some locations in northeast Oklahoma and northwest Arkansas, with
possibly some mid to even lower 40s possible for some of the
normally cooler sites of northwest Arkansas. The unseasonably cool
airmass will remain in place through the weekend with highs
largely in the lower to mid 70s and dry weather through at least
Sunday across the region. Rain chances return by Monday as another
slow moving trough digs into the Desert Southwest. Most of the
rain should remain to our west on Monday, but better chances
arrive Monday night into Tuesday. Severe potential appears to be
pretty marginal for now for the first part of the week. Shower and
storm chances will continue through the rest of the week, with
some better severe potential returning by next Thursday or so as
better instability returns by then.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   82  59  73  52 /  90  90  10  10
FSM   87  66  79  55 /  50 100  10  10
MLC   84  63  76  55 /  30 100  20  20
BVO   81  54  71  46 /  90  60   0   0
FYV   81  57  72  45 /  80 100  10   0
BYV   81  58  70  46 /  80 100  10   0
MKO   83  60  73  52 /  70 100  10  10
MIO   80  55  70  47 /  90  90   0   0
F10   82  60  73  52 /  70 100  10  10
HHW   84  67  80  59 /  10  90  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 AM CDT Friday for OKZ054>072.

AR...Flash Flood Watch until 1 AM CDT Friday for ARZ001-002-010-011-
     019-020.

&&

LONG TERM....99
Hazardous weather outlook, May 27, 12:05 PM CST, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
105 PM CDT Thu May 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
105 PM CDT Thu May 27 2021

...SEVERE STORMS LIKELY THRU TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...East Central, Northeast Oklahoma.
	ONSET...After 2 PM.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma; Northwest Arkansas.
	ONSET...Ongoing.

 AREA AT GREATEST RISK...Areas along and west of highway 69 and
north of I-40.

FLASH FLOOD.
	RISK...Limited to Elevated.
 	AREA...Areas along north of I-40.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma; Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Areas along and north of I-40.

DISCUSSION...

A significant risk of severe weather exists this afternoon into
the early evening across northeast and east central Oklahoma, with
an elevated threat across northwest Arkansas and southeast
Oklahoma tonight. Discrete storms this afternoon into the early
evening will be capable of producing tornadoes, very large hail to
2 inches or greater in diameter, and damaging winds. Any storm
that can interact with any lingering boundaries could potentially
produce a strong tornado. Storms will eventually congeal into a
line or complex and move into western Arkansas and southeast
Oklahoma tonight, with the threat transitioning to damaging winds
to around 70 mph over wider swaths. A low tornado threat would
exist on the leading edge of any bows that can surge east to
northeast. Storms should exit the region around or shortly after
midnight tonight.

Multiple rounds of heavy rain producing thunderstorms are possible
mainly along and north of I-40 thru early evening, and could lead
to some flash flooding. Locally heavy rainfall is also possible
with the storm complex south of I-40 tonight, but the system will
be more progressive by then, limiting the heavy rain potential.
Some main-stem rivers may experience flooding as well as runoff
from this event occurs.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY thru TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...

Limited thunderstorm potential will exist down near the Red River
on Friday, but the best severe weather potential will be south of
the river in Texas.

Storm chances will return next week, but the potential for
widespread organized severe weather appears low at this point. A
weak storm system could bring some locally heavy rain potential by
midweek next week.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, May 27, 11:30 AM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1230 PM CDT Thu May 27 2021

OKZ054>056-271815-
Osage OK-Nowata OK-Washington OK-
1230 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...NORTHERN
WASHINGTON AND NORTHWESTERN NOWATA COUNTIES UNTIL 115 PM CDT...

At 1229 PM CDT, a strong thunderstorm was located 4 miles southeast
of Chautauqua, moving east at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Copan...                          Wann...
Hulah...                          Wah Sha She State Park...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Oklahoma.

LAT...LON 3700 9564 3682 9566 3689 9622 3700 9621
TIME...MOT...LOC 1729Z 273DEG 34KT 3698 9611

69
Special weather statement, May 27, 11:41 AM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1241 PM CDT Thu May 27 2021

OKZ057-058-063-271815-
Craig OK-Delaware OK-Ottawa OK-
1241 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE AND SOUTHWESTERN OTTAWA COUNTIES UNTIL 115 PM CDT...

At 1241 PM CDT, a strong thunderstorm was located over Vinita, moving
northeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Miami...                          Vinita...
Grove...                          Fairland...
Afton...                          Bernice...
Narcissa...                       Bernice State Park...
Ottawa...                         Twin Bridges State Park...

This includes Interstate 44 between mile markers 278 and 307.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Oklahoma.

LAT...LON 3688 9479 3664 9466 3658 9500 3658 9501
      3657 9501 3654 9519 3667 9528
TIME...MOT...LOC 1741Z 247DEG 25KT 3662 9515

69
Special weather statement, May 27, 12:12 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
112 PM CDT Thu May 27 2021

OKZ055>057-271915-
Craig OK-Nowata OK-Washington OK-
112 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHEASTERN
WASHINGTON AND NOWATA COUNTIES UNTIL 215 PM CDT...

At 111 PM CDT, a strong thunderstorm was located 6 miles east of
Dewey, moving east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bartlesville...                   Nowata...
South Coffeyville...              Delaware...
Lenapah...                        Wann...
Hollow...                         Centralia...
Centrailia...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Oklahoma.

LAT...LON 3665 9591 3700 9591 3700 9524 3665 9524
TIME...MOT...LOC 1811Z 264DEG 28KT 3676 9583

69
Special weather statement, May 27, 12:26 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
126 PM CDT Thu May 27 2021

OKZ054-059-271900-
Osage OK-Pawnee OK-
126 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTH CENTRAL
PAWNEE COUNTIES UNTIL 200 PM CDT...

At 126 PM CDT, a strong thunderstorm was located over Fairfax, moving
east at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Pawhuska...                       Fairfax...
Shidler...                        Wynona...
Ralston...                        Burbank...
Pearsonia...                      Eastern Kaw Lake...
Webb City...                      Pershing...
Nelagoney...                      Apperson...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Oklahoma.

LAT...LON 3691 9626 3644 9620 3640 9685 3675 9688
      3674 9683 3676 9682 3677 9682 3677 9679
      3678 9679 3678 9675 3682 9675
TIME...MOT...LOC 1826Z 256DEG 30KT 3659 9670

69
Special weather statement, May 27, 12:29 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
129 PM CDT Thu May 27 2021

OKZ057-058-063-271915-
Craig OK-Delaware OK-Ottawa OK-
129 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRAIG...NORTHWESTERN
DELAWARE AND OTTAWA COUNTIES UNTIL 215 PM CDT...

At 129 PM CDT, a strong thunderstorm was located 4 miles north of
Bernice State Park, moving northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Miami...                          Grove...
Fairland...                       Afton...
Bernice...                        Wyandotte...
Narcissa...                       Bernice State Park...
Ottawa...                         Cayuga...
Peoria...                         Twin Bridges State Park...

This includes Interstate 44 between mile markers 291 and 321.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Oklahoma.

LAT...LON 3662 9462 3661 9505 3682 9504 3698 9462
TIME...MOT...LOC 1829Z 236DEG 25KT 3669 9489

69
Special weather statement, May 27, 12:55 PM CST, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
155 PM CDT Thu May 27 2021

OKZ054-059-272000-
Osage OK-Pawnee OK-
155 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE AND NORTHWESTERN PAWNEE
COUNTIES UNTIL 300 PM CDT...

At 154 PM CDT, a strong thunderstorm was located 4 miles west of
Pawhuska, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Fairfax...                        Barnsdall...
Shidler...                        Wynona...
Ralston...                        Avant...
Burbank...                        Foraker...
Bigheart...                       Bartlesville Municipal Airport...
Osage Hills State Park...         Pearsonia...
Hulah...                          Sunset Lake...
Okesa...                          Sooner Lake...
Southern Kaw Lake...              Webb City...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 PM CDT for northeastern
Oklahoma.

LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3687 9675 3697 9600
      3650 9600 3634 9703 3651 9703 3651 9701
      3653 9698 3655 9690 3658 9689 3660 9692
      3658 9698 3659 9705 3660 9704 3669 9707
TIME...MOT...LOC 1854Z 250DEG 22KT 3666 9642

69

The radar

The Tulsa radar (KINX), 57 km away, was scanning. The volume nearest the first event began at 19:55 UTC.

Open the radar archive at this moment

Event by event

16 flash flood, 13 thunderstorm wind, 8 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Osage

When
May 27, 1:55 PM CST
Where
Osage County, Avant
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
36.480, -96.070

Thunderstorm wind gusts were measured to 64 mph.

Hail, Washington

When
May 27, 2:07 PM CST
Where
Washington County, Ochelata
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.600, -95.980

Thunderstorm Wind, Washington

When
May 27, 2:15 PM CST
Where
Washington County, Vera
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.450, -95.880

Thunderstorm wind gusts were estimated to 70 mph.

Thunderstorm Wind, Osage

When
May 27, 2:40 PM CST
Where
Osage County, 10 mi ESE of Hominy
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.365, -96.234

Thunderstorm wind gusts were estimated to 60 mph.

Flash Flood, Osage

When
May 27, 2:43 PM CST to 6:00 PM CST
Where
Osage County, 1.58 mi E of Pawhuska to 1.51 mi ENE of Pawhuska
Cause
Heavy Rain
Reported by
Public
Coordinates
36.671, -96.302

Several roads were reported flooded on the east side of Pawhuska.

Flash Flood, Nowata

When
May 27, 2:50 PM CST to 5:45 PM CST
Where
Nowata County, 1 mi SE of Nowata to 0.78 mi SSW of Nowata
Cause
Heavy Rain
Reported by
Public
Coordinates
36.690, -95.617

Several roads were reported flooded on the southeast side of town.

Thunderstorm Wind, Osage

When
May 27, 3:00 PM CST
Where
Osage County, 4.87 mi S of Skiatook Arpt
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
36.280, -96.010

Thunderstorm wind gusts were measured to 63 mph.

Thunderstorm Wind, Tulsa

When
May 27, 3:07 PM CST
Where
Tulsa County, 4 mi SSE of Sperry
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.246, -95.972

Strong thunderstorm wind blew down several trees southeast of Sperry.

Flash Flood, Tulsa

When
May 27, 3:45 PM CST to 6:30 PM CST
Where
Tulsa County, 2.15 mi WNW of Owasso to 1.93 mi WNW of Owasso
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.282, -95.886

Portions of E 86th Street N were flooded and closed near Memorial Drive.

Flash Flood, Osage

When
May 27, 4:00 PM CST to 6:00 PM CST
Where
Osage County, 1 mi SE of Tallant to 0.64 mi NE of Barnsdall
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.590, -96.167

Portions of County Road 2460 were flooded near Highway 11.

Flash Flood, Tulsa

When
May 27, 4:01 PM CST to 6:30 PM CST
Where
Tulsa County, 4 mi SSE of Sperry to 0.12 mi ESE of Turley
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.246, -95.972

Portions of E 66th Street N were flooded and closed near Lewis Avenue.

Flash Flood, Tulsa

When
May 27, 4:03 PM CST to 6:30 PM CST
Where
Tulsa County, 1 mi NE of Sperry to 2.42 mi ENE of Sperry
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.310, -95.987

Portions of E 106th Street N were flooded and closed, east of N Cincinnati Avenue to east of Bird Creek.

Flash Flood, Tulsa

When
May 27, 4:05 PM CST to 6:30 PM CST
Where
Tulsa County, 0.29 mi S of Collinsville to 0.32 mi S of Collinsville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.366, -95.831

Portions of E 146th Street N were flooded near N 5th Street in Collinsville.

Flash Flood, Tulsa

When
May 27, 4:21 PM CST to 6:30 PM CST
Where
Tulsa County, 3.46 mi N of Owasso to 3.5 mi SSW of Collinsville
Cause
Heavy Rain
Reported by
Social Media
Coordinates
36.320, -95.845

Portions of E 116th Street N were flooded near N Garnett Road.

Hail, Okfuskee

When
May 27, 4:40 PM CST
Where
Okfuskee County, 7 mi N of Paden
Measured
2.75 in hail
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
35.601, -96.570

Baseball size hail damaged homes and vehicles.

Thunderstorm Wind, Okfuskee

When
May 27, 4:44 PM CST
Where
Okfuskee County, 0.39 mi NW of Welty
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.624, -96.405

Strong thunderstorm wind snapped large tree limbs.

Flash Flood, Rogers

When
May 27, 4:45 PM CST to 6:30 PM CST
Where
Rogers County, 5.44 mi SSE of Collinsville to 5.4 mi SSE of Collinsville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Social Media
Coordinates
36.293, -95.811

Portions of E 96th Street N were flooded and closed near N 147th E Avenue. Portions of the roadway were washed away.

Thunderstorm Wind, Wagoner

When
May 27, 4:53 PM CST
Where
Wagoner County, 1.76 mi SW of Okay
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
35.850, -95.319

Strong thunderstorm wind blew down several power poles.

Flash Flood, Rogers

When
May 27, 5:22 PM CST to 6:30 PM CST
Where
Rogers County, 4.4 mi SSE of Collinsville to 4.49 mi SSE of Collinsville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Social Media
Coordinates
36.308, -95.813

Portions of E 106th Street N were flooded and closed east of N 145th E Avenue. A vehicle was driven into the flood water and stalled.

Flash Flood, Okfuskee

When
May 27, 5:30 PM CST to 6:15 PM CST
Where
Okfuskee County, 2 mi NNW of Paden to 3.27 mi N of Boley
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.527, -96.584

Portions of a county road and a large tin horn were eroded by flood waters.

Thunderstorm Wind, Okfuskee

When
May 27, 5:37 PM CST
Where
Okfuskee County, 1 mi E of Bearden
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.350, -96.362

Strong thunderstorm wind blew down trees and power poles in and around town.

Thunderstorm Wind, Okfuskee

When
May 27, 5:45 PM CST
Where
Okfuskee County, 7 mi ESE of Bearden
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.311, -96.265

Strong thunderstorm wind blew down a tree and power poles.

Hail, Okmulgee

When
May 27, 5:46 PM CST
Where
Okmulgee County, 3 mi N of Schulter
Measured
0.75 in hail
Reported by
Public
Coordinates
35.563, -95.950

Hail, Okfuskee

When
May 27, 5:55 PM CST
Where
Okfuskee County, 0.47 mi WSW of Clearview
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.397, -96.188

Flash Flood, Okfuskee

When
May 27, 6:00 PM CST to 8:15 PM CST
Where
Okfuskee County, 3 mi SW of Welty to 2.06 mi WSW of Mason
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
35.589, -96.438

Portions of several county roads were flooded and closed. Flood water eroded portions of these roads, as well as a new tin horn.

Flash Flood, Okmulgee

When
May 27, 6:06 PM CST to 8:30 PM CST
Where
Okmulgee County, 0.4 mi NW of Morris to 1.13 mi WNW of Morris
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.604, -95.855

Portions of several roads were flooded in and around Morris.

Flash Flood, Okmulgee

When
May 27, 6:10 PM CST to 8:30 PM CST
Where
Okmulgee County, Okmulgee to 1.66 mi SSW of Okmulgee
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.630, -95.970

Numerous roads were flooded in and around Okmulgee.

Hail, Okmulgee

When
May 27, 6:11 PM CST
Where
Okmulgee County, 1 mi SW of Dewar
Measured
0.75 in hail
Reported by
Public
Coordinates
35.459, -95.942

Thunderstorm Wind, McIntosh

When
May 27, 6:11 PM CST
Where
McIntosh County, 3.25 mi NE of Bower
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.249, -95.884

Strong thunderstorm wind damaged a home.

Tornado, McIntosh

When
May 27, 6:13 PM CST to 6:17 PM CST
Where
McIntosh County, 4.53 mi N of Hanna to 2.41 mi WSW of Raiford
Rating
EF1
Path length
3 mi
Path width
500 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.265, -95.869

This tornado developed north of Highway 9 and west of Red Hill Road, where large tree limbs were snapped. The tornado moved east-southeast damaging a barn, uprooting a tree, and snapping large tree limbs as it moved along Highway 9. A home was damaged, several trees were uprooted, and a small tree was snapped as the tornado crossed the 4030 Road. It dissipated south of Highway 9 and east of the 4030 Road over open country. Based on this damage, maximum estimated wind in the tornado was 90 to 95 mph.

Thunderstorm Wind, McIntosh

When
May 27, 6:18 PM CST
Where
McIntosh County, 0.56 mi SW of Raiford
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.264, -95.787

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, McIntosh

When
May 27, 6:23 PM CST
Where
McIntosh County, 2.68 mi N of Checotah
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.468, -95.513

Strong thunderstorm wind blew down several trees just east of Checotah.

Hail, McIntosh

When
May 27, 6:32 PM CST
Where
McIntosh County, 2 mi SE of Eufaula
Measured
1.75 in hail
Property damage
$25,000
Reported by
Public
Coordinates
35.260, -95.555

Golf ball size hail damaged vehicles and homes.

Hail, Pittsburg

When
May 27, 6:49 PM CST
Where
Pittsburg County, 2.1 mi NNW of Bowler
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.249, -95.510

Flash Flood, Sequoyah

When
May 27, 7:22 PM CST to 10:30 PM CST
Where
Sequoyah County, 0.49 mi WNW of Vian to 1.72 mi WSW of Vian
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.503, -94.978

Portions of several roads in and around Vian were flooded.

Thunderstorm Wind, Latimer

When
May 27, 7:42 PM CST
Where
Latimer County, 0.58 mi NW of Red Oak
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.957, -95.086

Strong thunderstorm wind blew down several trees on Boggy Road in Red Oak.

Flash Flood, Sequoyah

When
May 27, 7:58 PM CST to 10:30 PM CST
Where
Sequoyah County, 0.74 mi ESE of Sallisaw to 0.37 mi SE of Sallisaw
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.465, -94.788

Portions of W Redwood Avenue were flooded.

Hail, Le Flore

When
May 27, 8:03 PM CST
Where
Le Flore County, 0.83 mi NNW of Whitesboro
Measured
1 in hail
Reported by
Public
Coordinates
34.691, -94.885

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyThe tornado archive for Oklahoma, 2021Warnings in Oklahoma, May 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 957413, 957417, 957418, 959286, 960794, 960708, 959289, 960675, 960795, 960802, 960796, 960797, 960799, 960806, 960677, 960676, 960807, 959301, 960810, 960829, 960688, 960689, 959305, 960690, 960826, 960814, 960813, 959306, 963468, 958735, 963470, 959308, 959312, 959307, 960815, 959309, 960818, 959310.